MAUDE Adverse Event Report: ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1380-F-245

ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1380-F-245
Model Number FITBONE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Loss of fracture reduction (4901)
Date of Event 02/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow-up report will be submitted.
 
Event or Problem Description
Received information stating that a fitbone nail broke during treatment.On (b)(6) 2026, patient underwent a revision procedure to remove the nail.
 
Additional Manufacturer Narrative
The returned device, received on march 11, 2026 is currently under technical investigation.A follow up report will be provided as soon as the results of the technical investigation are available.
 
Event or Problem Description
Received information stating that a fitbone nail broke during treatment.On (b)(6) 2026, patient underwent a revision procedure to remove the nail.Further information received on (b)(6) 2026: batch number of the fitbone nail which broke: b5157349, date of initial surgery: (b)(6) 2025 date of awareness of the problem: 19/05/2025, weight of the patient: around 75 kg.The nail and the broken portion were completely removed from the patient during the surgical revision done on (b)(6).
 
Event or Problem Description
Received information stating that a fitbone nail broke during treatment.On (b)(6) 2026, patient underwent a revision procedure to remove the nail.Further information received on february 23, 2026: batch number of the fitbone nail which broke: b5157349 date of initial surgery: (b)(6)2025 date of awareness of the problem: 19/05/2025 weight of the patient : around 75 kg the nail and the broken portion were completely removed from the patient during the surgical revision done on (b)(6).
 
Additional Manufacturer Narrative
Technical analysis the unit returned for further investigation and macroscopic analysis confirmed the alleged event.Visual inspection identified that the fracture occurred at the distal tip of the nail, specifically at the screw hole, which represents stress concentration area.Macroscopic morphology is consistent with a ductile overload malfunction, with plastic collapse prior to final separation.Even though root cause cannot be confirmed, it is believed the fracture may have initiated at the edge of the locking hole and propagated under high local stress, leading to final failure under bending and/or tensile loading conditions.Analysis of manufacturing records confirmed that the noticed device was released as conforming according to specifications.The database review was performed, and no trend has been identified.

Brand Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1380-F-245
Common Device Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1380-F-245
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key24399562
Report Number9680825-2026-00009
Device Sequence Number8299633
Product Code HSB
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K163368
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFITBONE
Device Catalogue Number60001422.
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer02/23/2026
06/19/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/19/2026
06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale
Patient Weight165 LB